EconPapers    
Economics at your fingertips  
 

Welfare, inequality and the transformation of incomes the case of weighted income distributions

Udo Ebert and Patrick Moyes ()

Journal of Economics, 2002, vol. 77, issue 1, 9-50

Abstract: The paper extends previous results on welfare and inequality comparisons when incomes are weighted and the weights are not necessarily equal across the statistical units. A flexible approach to inequality measurement is allowed which admits as particular cases the relative and absolute views. We next identify the individualistic and symmetric transformations that generate and preserve the welfare and inequality rankings of income distributions. The former results fill a gap between the theoretical analysis and the practical measurement of welfare and inequality, while the latter results provide insights for the analysis of redistributive policies. Copyright Springer-Verlag 2002

Keywords: Weighted Income Distributions; Inequality and Welfare Comparisons; Income Transformation; D31; D63; H24 (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://hdl.handle.net/10.1007/BF03052499 (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Welfare, inequality and the transformation of incomes the case of weighted income distributions (2002) Downloads
Working Paper: Welfare, inequality and the transformation of incomes. The case of weighted income distributions (2002)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jeczfn:v:77:y:2002:i:1:p:9-50

DOI: 10.1007/BF03052499

Access Statistics for this article

Journal of Economics is currently edited by Giacomo Corneo

More articles in Journal of Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:jeczfn:v:77:y:2002:i:1:p:9-50